Alert archive / Utah / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Salt Lake City, UT

July 13, 2012

NWS Salt Lake City, UT issued this flash flood watch at Jul 13, 2012, 4:09 AM MDT. It took effect at Jul 13, 2012, 10:00 AM MDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2012, 4:09 AM MDT (10:09 UTC)
In effect from
Jul 13, 2012, 10:00 AM MDT
Expired
Jul 14, 2012, 8:00 PM MDT
In force
34 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WGUS65 KSLC 131009
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
409 AM MDT FRI JUL 13 2012

UTZ013-016-019>021-517-518-131800-
/O.NEW.KSLC.FF.A.0001.120713T1600Z-120714T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
409 AM MDT FRI JUL 13 2012

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM MDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH
  AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL
  UTAH...CENTRAL MOUNTAINS AND SAN RAFAEL SWELL INCLUDING CAPITOL
  REEF NATIONAL PARK. IN SOUTHERN UTAH...GLEN CANYON RECREATION
  AREA/LAKE POWELL... SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND
  UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN
  MOUNTAINS.

* FROM 10 AM MDT THIS MORNING THROUGH MIDNIGHT TONIGHT.

* AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL SPAWN NUMEROUS
  SHOWERS AND THUNDERSTORMS TODAY. SOME OF THE STRONGER SHOWERS
  AND STORMS WILL PRODUCE VERY HEAVY RAINFALL OVER FLASH FLOOD
  PRONE AREAS OF SOUTHERN AND CENTRAL UTAH BEGINNING LATE THIS
  MORNING...AND CONTINUING THROUGH THIS EVENING.

* SLOT CANYONS...DRY WASHES AND OTHER FLASH FLOOD PRONE AREAS SUCH
  AS BURN SCARS ACROSS SOUTHERN AND CENTRAL UTAH WILL BE SUSCEPTIBLE
  TO FLOODING TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
308 
WGUS65 KSLC 131622
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1022 AM MDT FRI JUL 13 2012

UTZ013-016-019>021-517-518-140300-
/O.CON.KSLC.FF.A.0001.000000T0000Z-120714T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
1022 AM MDT FRI JUL 13 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL 
  MOUNTAINS AND SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON 
  RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST 
  UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST 
  UTAH...SOUTHERN MOUNTAINS.

* THROUGH THIS EVENING

* AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL SPAWN NUMEROUS 
  SHOWERS AND THUNDERSTORMS TODAY. SOME OF THE STRONGER SHOWERS 
  AND STORMS WILL PRODUCE VERY HEAVY RAINFALL OVER FLASH FLOOD 
  PRONE AREAS OF SOUTHERN AND CENTRAL UTAH BEGINNING LATE THIS 
  MORNING...AND CONTINUING THROUGH THIS EVENING. 

* SLOT CANYONS...DRY WASHES AND OTHER FLASH FLOOD PRONE AREAS 
  SUCH AS BURN SCARS ACROSS SOUTHERN AND CENTRAL UTAH WILL BE 
  SUSCEPTIBLE TO FLOODING TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
745 
WGUS65 KSLC 132108
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 PM MDT FRI JUL 13 2012

UTZ004-008-010-012-014-015-140600-
/O.EXB.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-
308 PM MDT FRI JUL 13 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL UTAH AND 
  NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  UTAH...CASTLE COUNTRY...SANPETE/SEVIER VALLEYS...WASATCH 
  PLATEAU/BOOK CLIFFS AND WEST CENTRAL UTAH. IN NORTHERN UTAH...
  SOUTHERN WASATCH FRONT AND WASATCH MOUNTAINS SOUTH OF I-80.

* THROUGH SATURDAY EVENING

* SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SATURDAY AND
  SATURDAY EVENING WITH HEAVY RAIN POSSIBLE. 

* RECENTLY BURNED AREAS IN CENTRAL AND NORTHERN UTAH WILL BE
  SUSCEPTIBLE TO PRODUCING MUD AND DEBRIS FLOWS IF HEAVY RAIN
  FALLS ON THE BURN SCAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

UTZ013-016-019>021-517-518-140600-
/O.EXT.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
308 PM MDT FRI JUL 13 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL 
  MOUNTAINS AND SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON 
  RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST 
  UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST 
  UTAH...SOUTHERN MOUNTAINS.

* THROUGH SATURDAY EVENING

* NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
  SATURDAY EVENING. SOME OF THE STRONGER SHOWERS AND STORMS WILL
  PRODUCE VERY HEAVY RAINFALL OVER FLASH FLOOD PRONE AREAS OF
  SOUTHERN AND CENTRAL UTAH.

* SLOT CANYONS...DRY WASHES AND OTHER FLASH FLOOD PRONE AREAS 
  SUCH AS BURN SCARS ACROSS SOUTHERN AND CENTRAL UTAH WILL BE 
  SUSCEPTIBLE TO FLOODING TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
565 
WGUS65 KSLC 140254
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
854 PM MDT FRI JUL 13 2012

UTZ004-008-010-012>016-019>021-517-518-141200-
/O.CON.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
854 PM MDT FRI JUL 13 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* CENTRAL AND SOUTHERN UTAH...AS FAR NORTH AS UTAH COUNTY AND AS
  FAR EAST AS THE GREEN RIVER. THIS INCLUDES BRYCE CANYON...CAPITOL
  REEF...AND ZION NATIONAL PARKS.

* THROUGH SATURDAY EVENING.

* SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SATURDAY AND
  SATURDAY EVENING WITH HEAVY RAIN POSSIBLE.

* RECENTLY BURNED AREAS WILL BE SUSCEPTIBLE TO PRODUCING MUD AND
  DEBRIS FLOWS IF HEAVY RAIN FALLS ON THE BURN SCAR. RESIDENTS
  NEAR THESE BURN SCARS SHOULD HAVE A PLAN IN CASE OF HEAVY RAIN.
  ALSO SUSCEPTIBLE ARE SLOT CANYONS AND NORMALLY DRY WASHES OF
  SOUTHERN UTAH. THOSE PLANNING ACTIVITIES OUTDOORS IN FLOOD
  PRONE AREAS SHOULD CONSIDER CHANGING PLANS DUE TO THE INCLEMENT
  WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
910 
WGUS65 KSLC 140937
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
337 AM MDT SAT JUL 14 2012

UTZ004-008-010-012>016-019>021-517-518-141800-
/O.CON.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
337 AM MDT SAT JUL 14 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND 
  SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL...
  SANPETE/SEVIER VALLEYS...WASATCH PLATEAU/BOOK CLIFFS AND WEST 
  CENTRAL UTAH. IN NORTHERN UTAH...SOUTHERN WASATCH FRONT AND 
  WASATCH MOUNTAINS SOUTH OF I-80. IN SOUTHERN UTAH...GLEN 
  CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...
  SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN 
  SOUTHWEST UTAH...SOUTHERN MOUNTAINS.

* THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SATURDAY AND 
  SATURDAY EVENING WITH HEAVY RAIN POSSIBLE. 

* RECENTLY BURNED AREAS WILL BE SUSCEPTIBLE TO PRODUCING MUD AND
  DEBRIS FLOWS IF EVEN SHORT DURATION HEAVY RAIN FALLS ON THE BURN
  SCAR. RESIDENTS NEAR THESE BURN SCARS SHOULD HAVE A PLAN IN CASE
  OF HEAVY RAIN. ALSO SUSCEPTIBLE ARE SLOT CANYONS AND NORMALLY
  DRY WASHES OF SOUTHERN UTAH. THOSE PLANNING ACTIVITIES OUTDOORS
  IN FLOOD PRONE AREAS SHOULD CONSIDER CHANGING PLANS DUE TO THE
  INCLEMENT WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
917 
WGUS65 KSLC 142329
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
529 PM MDT SAT JUL 14 2012

UTZ004-008-010-012>016-019>021-517-518-150600-
/O.CON.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
529 PM MDT SAT JUL 14 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND 
  SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL...
  SANPETE/SEVIER VALLEYS...WASATCH PLATEAU/BOOK CLIFFS AND WEST 
  CENTRAL UTAH. IN NORTHERN UTAH...SOUTHERN WASATCH FRONT AND 
  WASATCH MOUNTAINS SOUTH OF I-80. IN SOUTHERN UTAH...GLEN 
  CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...
  SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN 
  SOUTHWEST UTAH...SOUTHERN MOUNTAINS.

* UNTIL MIDNIGHT MDT TONIGHT

* SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SATURDAY AND 
  SATURDAY EVENING WITH HEAVY RAIN POSSIBLE. 

* RECENTLY BURNED AREAS WILL BE SUSCEPTIBLE TO PRODUCING MUD AND 
  DEBRIS FLOWS IF EVEN SHORT DURATION HEAVY RAIN FALLS ON THE 
  BURN SCAR. RESIDENTS NEAR THESE BURN SCARS SHOULD HAVE A PLAN 
  IN CASE OF HEAVY RAIN. ALSO SUSCEPTIBLE ARE SLOT CANYONS AND 
  NORMALLY DRY WASHES OF SOUTHERN UTAH. THOSE PLANNING 
  ACTIVITIES OUTDOORS IN FLOOD PRONE AREAS SHOULD CONSIDER 
  CHANGING PLANS DUE TO THE INCLEMENT WEATHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
105 
WGUS65 KSLC 150200
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
800 PM MDT SAT JUL 14 2012

UTZ004-008-010-012>016-019>021-517-518-150300-
/O.CAN.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
800 PM MDT SAT JUL 14 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHERN UTAH HAS
BEEN CANCELLED. WHILE THERE STILL REMAINS A CHANCE FOR SHOWERS AND
THUNDERSTORMS TONIGHT...IT NO LONGER APPEARS THAT FLASH FLOODING
IS A THREAT.

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 9:40 PM MDT, 6 hours 29 minutes earlier.

Area forecast discussion, Jul 12, 9:40 PM MDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED W/W/A
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
940 PM MDT THU JUL 12 2012

.SYNOPSIS...STRONG HIGH PRESSURE CENTERED ACROSS SOUTHERN UTAH
WILL SHIFT EAST INTO COLORADO BY FRIDAY. A DEEP TROPICAL MOISTURE
PLUME WILL SPREAD NORTH BEHIND THE EXITING HIGH PRESSURE FOR
FRIDAY THROUGH THE UPCOMING WEEKEND.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE HAS MOVED EAST...NOW
CENTERED OVER THE COLORADO BORDER REGION...AS A TROUGH MOVES INTO
THE PACIFIC NORTHWEST. MEANWHILE...A STRONG DISTURBANCE IS SLOWLY
APPROACHING FROM SOUTHERN CALIFORNIA.

00Z RAOBS FROM AROUND THE REGION INDICATE PRECIPITABLE WATER VALUES
THIS EVENING RANGE FROM A HALF INCH ACROSS NORTHERN UTAH...TO CLOSER
TO AN INCH ACROSS NORTHERN ARIZONA AND SOUTHERN NEVADA. THIS
MOISTURE CONTINUES TO ADVANCE NORTHWARD ALONG WESTERN UTAH AS THE
RIDGE BREAKS DOWN. THE APPROACHING DISTURBANCE ALONG WITH RICH
MOISTURE WILL CONTRIBUTE TO A HIGHER COVERAGE OF INCREASINGLY
HEAVIER CONVECTION FRIDAY AND SATURDAY. WE ARE MONITORING FOR
POTENTIAL FLASH FLOODING OF PRONE AREAS SUCH AS SLOT CANYONS...DRY
WASHES AND BURN SCARS. LIGHTNING WILL ALSO CONTRIBUTE TO NEW FIRE
STARTS.

UPDATED THIS EVENING TO INCREASE CLOUD COVERAGE PER IR
SATELLITE...AND ADJUST CONVECTIVE COVERAGE PER RADAR TRENDS. BUMPED
OVERNIGHT LOWS HIGHER EXCEPT WHERE HEAVIER RAIN OCCURRED ACROSS
WASHINGTON COUNTY.

PREVIOUS DISCUSSION FOLLOWS...
AS HIGH PRESSURE BUILDS EASTWARD FRIDAY...MOISTURE WILL INCREASE
ACROSS MUCH OF THE STATE. STORM MOTIONS ARE EXPECTED TO BE
LOW...ALTHOUGH A BIT HIGHER THAN TODAY. THIS WILL HELP TO BRING
ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS WITH THE
POTENTIAL FOR HEAVY RAINFALL ACROSS MAINLY THE SOUTHERN PORTION OF
UTAH.

A SHORTWAVE IS PROGGED TO MOVE ACROSS THE STATE SATURDAY AFTERNOON
INTO SATURDAY EVENING. THIS WILL PROVIDE ADDITIONAL FORCING FOR
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE
STATE...WITH THE ATTENDANT HEAVY RAINFALL THREAT. NEEDLESS TO
SAY...EXERCISE CAUTION IN THE VICINITY OF ANY DRY WASHES...SLOT
CANYONS AND NEAR DEBRIS SCARS FROM WILDFIRES FRIDAY AND SATURDAY.
DEEP MOISTURE IS EXPECTED TO BE SHUNTED TO THE EAST
SUNDAY...DECREASING CONVECTIVE COVERAGE ACROSS THE STATE.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT THE SLC TERMINAL THROUGH
ABOUT 20Z FRIDAY. SOUTHEAST WINDS WILL PREVAIL THROUGH THE NIGHT.
AFTER 20Z THE THREAT OF SHOWERS AND THUNDERSTORMS WILL INCREASE WITH
THE POTENTIAL OF GUSTY SOUTHERLY WINDS WITH THE ONSET OF THE STORMS.
THERE IS A 40 PERCENT CHANCE THAT THESE GUSTY WINDS AND STORMS COULD
IMPACT THE TERMINAL AS EARLY AS 18Z.

&&

.FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL BE ACTIVE THROUGH
THIS EVENING MAINLY OVER THE HIGHER TERRAIN WITH SOME DRIFTING
OUT ACROSS THE VALLEYS. ISOLATED POCKETS OF HEAVY RAIN ARE
POSSIBLE BUT THESE WILL PRIMARILY PRODUCE STRONG GUSTY WINDS.
MOISTURE STARTS TO INCREASE FROM THE SOUTH TONIGHT AND THIS
INCREASE CONTINUES THROUGH FRIDAY. THIS WILL BRING COOLER
TEMPERATURES...HIGHER HUMIDITY AND MORE NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG WITH WIDESPREAD WETTING RAINS FRIDAY THROUGH
SATURDAY. THIS MOISTURE WILL BEGIN TO SHIFT OFF TO THE EAST
SUNDAY ALTHOUGH ANOTHER ACTIVE DAY IS EXPECTED. A SLOW DRYING
TREND WILL CONTINUE OVER THE NORTHWESTERN PORTIONS OF THE
DISTRICT THROUGH MID WEEK WHILE IT REMAINS FAIRLY MOIST OVER THE
SOUTH AND EAST.

&&

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...FIRE WEATHER WATCH NOON THROUGH 10 PM FRIDAY FOR WYZ277.

&&

PUBLIC...ROGOWSKI/KRUSE
FIRE WEATHER...WILENSKY
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 12, 9:14 PM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
914 PM MDT THU JUL 12 2012

UTZ001>016-019>021-517-518-WYZ021-131300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
914 PM MDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST
MAINLY ACROSS SOUTHERN AND WESTERN UTAH. LOCALLY HEAVY RAINFALL
IS POSSIBLE...WHICH COULD RESULT IN ISOLATED FLASH FLOODING IN
PRONE AREAS SUCH AS BURN SCARS AND SLOT CANYONS. LIGHTNING MAY
CONTRIBUTE TO NEW FIRE STARTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A SOUTHERLY FLOW ALOFT WHICH DEVELOP FRIDAY WILL DRAW MOISTURE
NORTH ACROSS THE ENTIRE REGION FOR THE UPCOMING WEEKEND.
WIDESPREAD... AND AT TIMES HEAVY RAINFALL WILL ACCOMPANY SHOWER
AND THUNDERSTORM ACTIVITY THROUGH THE WEEKEND. FLASH FLOODING WILL
BECOME AN ISSUE STARTING FRIDAY AFTERNOON...THEN INCREASE OVER THE
WEEKEND. FLOOD PRONE AREAS OF SOUTHERN UTAH WILL BE THE MOST
VULNERABLE AREAS TO FLOODING...AS WILL THE VARIOUS BURN SCARS
CREATED BY RECENT FIRE ACTIVITY THROUGHOUT THE STATE. CLOUD COVER
AND PRECIPITATION WILL ALSO BRING TEMPERATURES DOWN FROM THE
RECORD LEVELS OF LATE. READINGS ACROSS THE STATE WILL FALL TO
LEVELS NEAR SEASONAL NORMS OR LOWER FOR THE WEEKEND. LIGHTNING MAY
CONTRIBUTE TO NEW FIRE STARTS.

SOMEWHAT DRIER AIR WILL BEGIN TO WORK INTO UTAH FROM THE
SOUTHWEST EARLY NEXT WEEK. SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY WILL CONTINUE AHEAD OF THE DRIER AIR ACROSS MAINLY SOUTH-
CENTRAL THROUGH EASTERN UTAH MONDAY AND TUESDAY. LINGERING SHOWERS
AND THUNDERSTORMS WEDNESDAY WILL BE CONFINED TO THE EXTREME
SOUTHEAST PORTION OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:20 PM MDTAreal Flood AdvisorySLCWashington3 hr
Jul 13, 1:22 PM MDTFlash Flood WarningSLCKane3 hr
Jul 13, 4:47 PM MDTSpecial Weather StatementSLCJuab, Sanpete, Tooele, Utah43 min

Nearby

Flash Flood Watches in Utah, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.